MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2080-080
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, mildly tortuous right common iliac artery.The 8.0x80mm armada 35 balloon dilatation catheter (bdc) ruptured before nominal pressure.There was no adverse patient effects reported and no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and corrective or preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported material rupture.Factors that may contribute to material rupture include, but are not limited to, inadequate balloon integrity, interaction with challenging anatomy, interaction with accessory devices, damage to the balloon, and/or inflating above the rated burst pressure.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported material rupture.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D4 - lot number updated.H3 - device returning status updated from yes to no.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material rupture was confirmed.A review of the production records and corrective or preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported material rupture appears to be related to the operational context of the procedure.It was reported that the balloon ruptured during inflation within the anatomy.Analysis of the returned balloon catheter confirmed the reported material rupture as a pinhole on the balloon.This type of damage can occur when the balloon interacts with challenging anatomy or an accessory device.In this case, there was no damage or anomalies noted to the balloon during the inspection prior to use or during preparation for use which suggests the damage likely occurred during use.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D9 - device available for evaluation updated to yes.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17812812
Report Number2024168-2023-10533
Device Sequence Number6954009
Product Code LIT
UDI-Device Identifier08717648155451
UDI-Public(01)08717648155451(17)250131(10)10824G1
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberB2080-080
Device Lot Number10824G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer05/21/2024
06/04/2024
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date05/22/2024
06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale